Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 5, NWS Twin Cities, MN

September 16, 2013Chippewa County, Eau Claire County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this frost advisory at Sep 16, 2013, 7:52 PM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It took effect at Sep 17, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 7:52 PM CDT (00:52 UTC)
In effect from
Sep 17, 2013, 1:00 AM CDT
Expired
Sep 17, 2013, 6:35 AM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 141 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS73 KMPX 170052
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT MON SEP 16 2013

...FROST LIKELY AGAIN OVERNIGHT...

.A FROST ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR PORTIONS OF WEST
CENTRAL WISCONSIN. THE ADVISORY INCLUDES RUSK... CHIPPEWA AND EAU
CLAIRE COUNTIES... INCLUDING THE COMMUNITIES OF LADYSMITH...
CORNELL AND AUGUSTA. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S TOWARDS DAYBREAK
TUESDAY WITH AREAS OF FROST OCCURRING. THE FROST WILL DAMAGE OR
COULD KILL SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM
THE COLD.

WIZ016-027-028-170900-
/O.NEW.KMPX.FR.Y.0005.130917T0600Z-130917T1300Z/
RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
752 PM CDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY. 

* TEMPERATURE: LOWER TO MIDDLE 30S.

* IMPACTS: THE NEAR FREEZING TEMPERATURES...ESPECIALLY IN LOW 
  LYING AREAS...WILL RESULT IN AREAS OF FROST. THE FROST WILL 
  DAMAGE OR COULD KILL TEMPERATURE SENSITIVE VEGETATION THAT IS 
  NOT GIVEN PROTECTION FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RAH
2 follow-up statements
893 
WWUS73 KMPX 170852
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT TUE SEP 17 2013

...FROST POSSIBLE OVERNIGHT...

.A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR PORTIONS OF
WEST CENTRAL WISCONSIN. THE ADVISORY INCLUDES RUSK... CHIPPEWA AND
EAU CLAIRE COUNTIES... INCLUDING THE COMMUNITIES OF LADYSMITH...
CORNELL AND AUGUSTA. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DIP INTO THE MIDDLE TO UPPER 30S TOWARDS DAYBREAK
TUESDAY WITH AREAS OF FROST OCCURRING. THE FROST WILL DAMAGE OR
COULD KILL SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM
THE COLD.

WIZ016-027-028-171300-
/O.CON.KMPX.FR.Y.0005.000000T0000Z-130917T1300Z/
RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
352 AM CDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: MIDDLE TO UPPER 30S.

* IMPACTS: THE NEAR FREEZING TEMPERATURES...ESPECIALLY IN LOW 
  LYING AREAS...WILL RESULT IN AREAS OF FROST. THE FROST WILL 
  DAMAGE OR COULD KILL TEMPERATURE SENSITIVE VEGETATION THAT IS 
  NOT GIVEN PROTECTION FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
057 
WWUS73 KMPX 171135
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 AM CDT TUE SEP 17 2013


WIZ016-027-028-171245-
/O.CAN.KMPX.FR.Y.0005.000000T0000Z-130917T1300Z/
RUSK-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
635 AM CDT TUE SEP 17 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FROST ADVISORY. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 16, 6:47 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 16, 6:47 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
647 PM CDT MON SEP 16 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 304 PM CDT MON SEP 16 2013

A LOT MORE MOISTURE IS EVIDENT ACROSS IA/NE/SD THAN SOME OF THE
MORNING MODEL RUNS DEPICTED...ESPECIALLY CONSIDERING THE MOSTLY
CLOUDY SKIES WERE STILL ACROSS PORTIONS OF SC MN AS OF 3 PM.

THE AMOUNT OF DEEP MOISTURE ADVECTING NE ACROSS THE FA WILL BE
CRITICAL AS TO WHETHER SHRA OR JUST SPRINKLES DEVELOP ACROSS THE SE
FA. AS OF 3 PM...A VERY SHARP SHRTWV WAS NOTED ON WV IMAGERY NEAR
THE CO/NE/KS BORDER. THIS SHRTWV IS EXPECTED TO MOVE NE ACROSS NE/IA
BY TUESDAY AFTN. STRONG LIFT ASSOCIATED WITH THE UPPER LEVEL
DIVERGENCE ALONG THIS WAVE...WILL CREATE PRECIPITATION...BUT HOW FAR
NORTH IS DEPENDENT ON THE DEPTH OF THE MOISTURE WHICH SOME MODELS
ARE HAVING A HARD TIME DEPICTING. LATER SHIFTS WILL NEED TO MONITOR
THE LOW LEVEL MOISTURE ACROSS IA AND HOW FAR NORTH THIS IS
TRANSPORTED ACROSS MN ONCE THE WINDS SHIFT TO THE S/SE OVERNIGHT.
WILL BE ON THE CONSERVATIVE SIDE AND CONTINUE WITH 20-30% ALONG THE
IA BORDER...WITH MAINLY SPRINKLES ELSEWHERE ACROSS SOUTHERN MN AND
WC WI. MEASURABLE PRECIPITATION IS EXPECTED TO STAY NEAR THE IA/MN
BORDER THROUGH TUESDAY AFTN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 304 PM CDT MON SEP 16 2013

TUESDAY NIGHT ARRIVES WITH INCREASING 925-850MB THETA-E ADVECTION
AS THE LLJ NOSES INTO THE REGION AND IS ACCOMPANIED BY A WEAK MID
LEVEL IMPULSE. WHILE INSTABILITY DOESN/T APPEAR FANTASTIC...BEST
LI/S DO GRADUALLY BECOME NEGATIVE FROM SOUTH TO NORTH ACROSS THE
FORECAST AREA DURING THE NIGHT...SO THUNDER HAS BEEN INCLUDED.
PRECIP CHANCES APPEAR SLIGHTLY BETTER FROM SOUTH CENTRAL MN ACROSS
WEST CENTRAL WI...SO HIGH CHANCE POPS HAVE BEEN MAINTAINED THERE.

WEDNESDAY BRINGS MODERATING TEMPERATURES AS SURFACE CYCLOGENESIS
ENSUES ACROSS THE NORTHERN PLAINS IN CONJUNCTION WITH THE
AMPLIFYING NORTHERN ROCKIES TROUGH. BY WEDNESDAY AFTERNOON...H85
TEMPERATURES MODERATE TO OVER +20C. ALTHOUGH SURFACE WINDS WILL BE
OUT OF THE SOUTHEAST...VS. A MORE FAVORABLE
SOUTH/SOUTHWEST DIRECTION...STILL THINK LOW/MID 80S ARE ACHIEVABLE IN MN
AREAS ALONG/SOUTH OF INTERSTATE 94. MID/UPPER 70S WILL BE MORE
COMMON ELSEWHERE. THE AFOREMENTIONED SURFACE TROUGH NOSES INTO
THE MPX CWA ON WEDNESDAY NIGHT...FOLLOWED BY THE PASSAGE OF THE
MID LEVEL SHORTWAVE TROUGH TO THE NORTH ON THURSDAY. WHILE MODELS
INDICATE THE POTENTIAL FOR SOME DRY SLOTTING DURING THAT
TIME FRAME...30-40 POPS ARE WARRANTED GIVEN THE PROGGED SYNOPTICS.
THE PRIMARY THREAT FOR STRONG TO SEVERE CONVECTION WOULD BE FROM
EAST CENTRAL MN INTO WEST CENTRAL WI ON THURSDAY AFTERNOON/EVE
WITH THE COLD FRONTAL PASSAGE. CONFIDENCE IN THE TIMING/INSTABILITY
ARE RATHER LOW AT THIS POINT HOWEVER.

A RETURN TO BELOW NORMAL TEMPERATURES RESULTS ON FRIDAY IN THE
WAKE OF THE SYSTEM...AS COLD AIR ADVECTION OVERWHELMS THE AREA.
WEST/NORTHWEST WINDS WILL LIKELY BE A BIT BRISK...WITH GUSTS TO 30
MPH APPEARING POSSIBLE.

THE WEEKEND BRINGS DRY WEATHER AND NEAR NORMAL TEMPERATURES...AND
THEN SOUTHERLY FLOW RETURNS EARLY NEXT WEEK. ALTHOUGH THE GFS AND
ECMWF TIMING DIFFERS A BIT...BOTH BRING A FAIRLY DECENT SHORTWAVE
AND AREA OF PRECIPITATION ACROSS THE REGION LATE MONDAY INTO
TUESDAY...

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 647 PM CDT MON SEP 16 2013

MAIN CONCERN THIS CYCLE IS HOW FAST THE MVFR AND LOWER CIGS ACROSS
THE CENTRAL PLAINS MAKE THERE WAY INTO THE TAF SITES. SHORT TERM
GUIDANCE WOULD SUGGEST THAT KRWF AND KAXN WILL BECOME MVFR BETWEEN
12Z-15Z.. WHICH IS VERY SIMILAR TO PREVIOUS THINKING. IT SHOULD
TAKE AWHILE FOR THE MVFR CIGS TO MOVE INTO EASTERN MN AND WEST
CENTRAL WI WITH THE LOW LEVEL FLOW BEING SE. NONE THE LESS...
CEILINGS SHOULD DETERIORATE BETWEEN 21Z-24Z AT KSTC AND KMSP AND
AFTER 18/00Z AT KRNH AND KEAU. CIGS MAY BECOME IFR TUESDAY EVENING
ALONG WITH SOME SPRINKLES/DRIZZLE. SE WINDS TONIGHT 5 TO 10 KNOTS
INCREASING TO 12-18 KNOTS ON TUESDAY WITH GUSTS 18-23 KNOTS.

KMSP...NO CONCERNS TONIGHT AND TUESDAY MORNING VFR CONDITIONS
PREVAIL. MVFR CIGS ARRIVE TUESDAY AFTERNOON...WITH CURRENT
THINKING AROUND 21Z...THEN PERHAPS LOWERING TO IFR TUESDAY NIGHT.
SE WINDS TONIGHT LESS THAN 10 KNOTS INCREASING TO 12G18 KNOTS LATE
TUESDAY MORNING.

/OUTLOOK FOR KMSP/

WED...IFR/MVFR CIGS WITH SHRA. WINDS S 10 KTS.
THU...MVFR CIGS WITH SHRA/TSRA. WINDS SW 10 KTS.
FRI...VFR. WINDS NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...LS
AVIATION...RAH
Hazardous weather outlook, Sep 16, 1:02 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 PM CDT MON SEP 16 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
102 PM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.
SEVERE WEATHER PROBABILITY IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.